Illinois, 2004Tornadoes and Flash Flood in Illinois, July 13, 2004
July 13, 2004 · NWS ILX · 26 events in 15 counties and zones
15 thunderstorm wind, 8 hail, 2 tornado, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $3.5 million
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 13, 1:25 PM CST, 9 minutes earlier.
Area forecast discussion, Jul 13, 1:25 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT TUE JUL 13 2004
.DISCUSSION...MAIN WEATHER CONCERN OF THE NEXT SEVERAL DAYS IS
ONGOING CONVECTION MOVING INTO CENTRAL ILLINOIS. LATEST SURFACE
ANALYSIS HAD LOW PRESSURE OVER NORTHEAST ONTARIO...WITH A PRE
FRONTAL TROF EXTENDING SOUTHWEST INTO NORTHWEST ILLINOIS AND A COLD
FRONT EXTENDING SOUTHWEST ACROSS THE UPPER MIDWEST. EXTREME
INSTABILITY OVER CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON
AND THIS EVENING PRESENT A RISK OF SEVERE THUNDERSTORMS UNTIL THE
FRONT CLEARS THE REGION TONIGHT. OTHERWISE...COOLER AND DRIER AIR
WILL FILTER INTO THE MIDWEST BEHIND THE FRONT FOR THE NEXT SEVERAL
DAYS.
12Z MODELS IN GOOD OVERALL AGREEMENT THROUGH THE PERIOD. THERE IS
SOME DIFFERENCE IN THE SPEED OF ARRIVAL OF A SHORT WAVE IN THE
NORTHWEST FLOW ON FRIDAY (AND AN ASSOCIATED PRECIPITATION THREAT)...
BUT IT IS NOT SIGNIFICANT AT THIS POINT AND FORECAST RANGE. GUIDANCE
TEMPERATURES VERY CLOSE AND REASONABLE...SO WILL NOT STRAY FAR.
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
TONIGHT...18Z KILX SOUNDING SHOWED EXTREME INSTABILITY IN PLACE
ACROSS REGION...WITH 6000+ J/KG CAPE...-14.7C LI...AND NO CAP IN
PLACE. MID LEVEL WINDS HAVE STRENGTHENED TO NEARLY 50 KTS FROM THE
NORTHWEST. THESE PARAMETERS ALONG WITH ADDED DYNAMICS FROM UPPER
WAVE DIGGING ACROSS GREAT LAKES AND LOW LEVEL CONVERGENCE ALONG
TROF/FRONT TO DIVE THROUGH ILLINOIS THIS AFTERNOON AND EVENING WILL
CONTINUE THE SEVERE WEATHER THREAT. THE FRONT IS EXPECTED TO CLEAR
FORECAST AREA AROUND 06Z TONIGHT...ENDING THE SEVERE WEATHER THREAT
AND USHERING IN COOLER AND DRIER AIR. WILL ALSO MAINTAIN EXCESSIVE
HEAT WARNING UNTIL 6 PM THIS EVENING WITH HIGH HEAT INDICES STILL
IN EFFECT.
WEDNESDAY THROUGH THURSDAY NIGHT...STRONG UPPER WAVE AND COLD FRONT
MOVE WELL SOUTH AND EAST OF FORECAST AREA ON WEDNESDAY. THIS WILL
SIGNAL THE ARRIVAL OF COOLER AND DRIER AIR ACROSS THE REGION FOR THE
NEXT COUPLE OF DAYS.
FRIDAY AND FRIDAY NIGHT...A WEAK SHORT WAVE IS PROGGED TO DIVE INTO
THE GREAT LAKES REGION ON FRIDAY...ALONG WITH A WEAK FRONT/TROF AT
THE SURFACE. THERE ARE STILL TIMING DIFFERENCES ON THESE FEATURES...
SO WILL LEAVE SHOWER/STORM MENTION OUT ON FRIDAY...BUT ADD MENTION
TO FRIDAY NIGHT. THIS WILL LIKELY NEED TO BE MODIFIED AS THE TIMING
BECOME MORE CLEAR.
LONG TERM......SATURDAY THROUGH TUESDAY...MODEL/ENSEMBLE AGREEMENT
IS STILL NOT AS GOOD AS IT WAS OVER THE WEEKEND...BUT ENOUGH
CONSENSUS EXISTS OVER FORECAST AREA FOR REASONABLE CONFIDENCE.
UNSEASONABLY STRONG TROF WILL BE IN PLACE OVER THE EASTERN UNITED
STATES TO START THE WEEKEND...AND WILL BEGIN TO LIFT OUT BY TUESDAY.
MAIN PRECIPITATION THREAT OVER REGION HAS SHIFTED TO SATURDAY FROM
SUNDAY AS REINFORCING SHORT WAVE/COLD FRONT SWING THROUGH.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...
ALONG AND WEST OF A MCLEAN TO CHRISTIAN COUNTY LINE.
&&
BAK
Hazardous weather outlook, Jul 13, 10:32 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1132 AM CDT TUE JUL 13 2004
ILZ027>031-036>038-040>051-053-141108-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-
MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-
VERMILION-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...
PEORIA AND SPRINGFIELD
1132 AM CDT TUE JUL 13 2004
...SEVERE WEATHER POTENTIAL INCREASING THIS AFTERNOON...
...HEAT INDEX VALUES OF 100 TO 105 DEGREES THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS OF CENTRAL ILLINOIS ALONG
AND NORTH OF I-72.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE THREAT FOR A SIGNIFICANT SEVERE WEATHER EPISODE WILL INCREASE
ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND EVENING...AS A STRONG COLD
FRONT PLOWS SOUTHEAST INTO AN EXTREMELY UNSTABLE ATMOSPHERE. WINDS
ALOFT ARE FORECAST TO INCREASE SIGNIFICANTLY ALONG THE COLD
FRONT...ENHANCING THE THREAT FOR WIDESPREAD WIND DAMAGE. AS THE
STORMS DEVELOP THIS AFTERNOON...A FEW SUPERCELLS ARE EXPECTED TO
DEVELOP WHICH MAY SPAWN ISOLATED TORNADOES AND LARGE HAIL. THE
CONVECTION WILL THEN EVOLVE INTO A MORE LINEAR TYPE SYSTEM...WITH THE
PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE AS WE HEAD INTO THE
EVENING HOURS. CURRENT INDICATIONS SUGGEST THE THREAT TIME LINE WILL
BE THROUGH 700 PM ALONG AND NORTH OF I-72.
THE COMBINATION OF AFTERNOON TEMPERATURES IN THE LOW TO MID 90S AND
DEW POINTS IN THE MID 70S WILL PRODUCE HEAT INDEX VALUES OF FROM 100
TO 105 DEGREES. AS THE COLD FRONT MOVES SOUTH AND EAST OF THE AREA
LATER THIS EVENING...HEAT INDEX VALUES WILL RETURN TO MORE TOLERABLE
LEVELS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A MUCH QUIETER WEATHER PATTERN WILL DEVELOP WEDNESDAY THROUGH FRIDAY
AS HIGH PRESSURE SETTLES IN. HOWEVER...ANOTHER FRONTAL BOUNDARY WILL
PUSH INTO THE MIDWEST ON SATURDAY BRINGING CHANCES FOR THUNDERSTORMS
BACK INTO CENTRAL AND SOUTHEAST ILLINOIS FOR THE WEEKEND.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EARLY EVENING.
ILZ052-054>057-061>063-066>068-071>073-141108-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE...
MATTOON...SHELBYVILLE AND TAYLORVILLE
1132 AM CDT TUE JUL 13 2004
...SEVERE WEATHER POTENTIAL INCREASING THIS AFTERNOON...
...HEAT INDEX VALUES OF 100 TO 105 DEGREES THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS OF CENTRAL AND SOUTHEAST
ILLINOIS SOUTH OF A TAYLORVILLE TO PARIS LINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE THREAT FOR A SIGNIFICANT SEVERE WEATHER EPISODE WILL INCREASE
ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING...AS
A STRONG COLD FRONT PLOWS SOUTHEAST INTO AN EXTREMELY UNSTABLE
ATMOSPHERE. WINDS ALOFT ARE FORECAST TO INCREASE SIGNIFICANTLY ALONG
THE COLD FRONT...ENHANCING THE THREAT FOR WIDESPREAD WIND DAMAGE. AS
THE STORMS DEVELOP THIS AFTERNOON...A FEW SUPERCELLS ARE EXPECTED TO
DEVELOP WHICH MAY SPAWN ISOLATED TORNADOES AND LARGE HAIL. THE
CONVECTION WILL THEN EVOLVE INTO A MORE LINEAR TYPE SYSTEM...WITH THE
PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE AS WE HEAD INTO THE
EVENING HOURS. CURRENT INDICATIONS SUGGEST THE THREAT TIME LINE WILL
BE FROM 2 PM THROUGH 9 PM ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS.
THE COMBINATION OF AFTERNOON TEMPERATURES IN THE LOW TO MID 90S AND
DEW POINTS IN THE MID 70S WILL PRODUCE HEAT INDEX VALUES OF FROM 100
TO 105 DEGREES. AS THE COLD FRONT MOVES SOUTH AND EAST OF THE AREA
LATER THIS EVENING...HEAT INDEX VALUES WILL RETURN TO MORE TOLERABLE
LEVELS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A MUCH QUIETER WEATHER PATTERN WILL DEVELOP WEDNESDAY THROUGH FRIDAY
AS HIGH PRESSURE SETTLES IN. HOWEVER...ANOTHER FRONTAL BOUNDARY WILL
PUSH INTO THE MIDWEST ON SATURDAY BRINGING CHANCES FOR THUNDERSTORMS
BACK INTO CENTRAL AND SOUTHEAST ILLINOIS FOR THE WEEKEND.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED FROM MID AFTERNOON THROUGH
MOST OF THE EVENING.
GEELHART/HUETTL
Event by event
15 thunderstorm wind, 8 hail, 2 tornado, 1 flash flood. Local standard time, as filed.
Tornado, Woodford
- When
- July 13, 1:34 PM CST to 1:54 PM CST
- Where
- Woodford County, 2 mi NE of Metamora
- Rating
- F4
- Path length
- 9.6 mi
- Path width
- 440 yd
- Injuries
- 3 direct, 0 indirect
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.800, -89.333
The tornado touched down around 234 pm CDT approximately 1.75 miles north-northeast of Metamora in western Woodford County. The tornado traveled southeast for about 2.5 miles, before beginning a temporary eastward jog between county roads 1300E and 1400E. The tornado curved southeast again, striking the Parsons Company, Inc.'s manufacturing plant around 241 pm CDT. The plant was severely damaged by the tornado. Approximately 140 people were in the plant at the time, but all personnel made it to storm shelters in time (approximately 3 to 5 minutes before the tornado arrived). Steel beams and metal siding from the plant were found approximately three quarters of a mile east in a farm field. From the plant, the tornado continued east, just south of Illinois Route 116/117, affecting 4 farmsteads approximately 1/2 to 1 mile east of the plant. Two of the farmsteads closest to the plant (about 1/2 to 3/4 mile east) had the 2-story houses completely blown away, with only debris remaining in the basements and nearby property. The other two farmsteads had significant damage to the 2-story houses with outbuildings demolished. The center of the tornado tracked about 100 yards south of the houses located on the south side of the road.From the plant to the farmsteads, the average width of the tornado was 400 yards and was close to 1/4 mile wide at times. The greatest tornado intensity was during this approximately 1 mile stretch and has been rated F4 by the National Weather Service.At this point, the tornado began to move more east-southeast and caused significant damage to a barn near the intersection of County Roads 1300N and 1600E, about 2.5 miles southwest of Roanoke. The tornado continued to move east-southeast and damaged a house about 1.25 miles south-southwest of Roanoke, near the intersection of County Roads 1300N and 1700E. The tornado crossed 1300N shortly afterward and curved sharply to the southeast. The tornado lifted around 254 pm about 2 miles southeast of Roanoke, at County Road 1900E.
Tornado, McLean
- When
- July 13, 1:52 PM CST
- Where
- McLean County, 8 mi N of Normal
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.633, -89.000
A tornado briefly touched down in a field. No damage or injuries were reported.
Hail, Marshall
- When
- July 13, 1:52 PM CST
- Where
- Marshall County, Toluca
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.000, -89.133
Hail, McLean
- When
- July 13, 1:55 PM CST to 2:59 PM CST
- Where
- McLean County, 8 mi N of Normal
- Measured
- 4.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.633, -89.000
A large swath of hail fell from the northwest portions of McLean County southeastward to Saybrook. Most of the hail ranged in size from three quarters of an inch to one and three quarters of an inch. Four and one quarter inch hail was reported in Hudson.
Hail, Woodford
- When
- July 13, 2:05 PM CST to 2:27 PM CST
- Where
- Woodford County, El Paso
- Measured
- 2.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.733, -89.017
Thunderstorm Wind, Champaign
- When
- July 13, 2:07 PM CST to 2:35 PM CST
- Where
- Champaign County, Ludlow
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $2.2 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.383, -88.133
A line of severe thunderstorms moved southeast across the eastern half of Champaign County. In Ludlow, at least 40 homes sustained minor to major damage as well as several businesses. Three large grain bins were destroyed and numerous trees and power lines were blown down. Widespread tree and power line damage was reported in Gifford, Penfield, Rantoul and Ogden. A semi was blown over on I-57 near Ludlow but the driver was not injured.
Thunderstorm Wind, Woodford
- When
- July 13, 2:23 PM CST
- Where
- Woodford County, 2 mi NNE of Roanoke
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.817, -89.183
A microburst occurred 1.5 miles north northeast of Roanoke. It caused extensive damage to a cornfield. The microburst area was about 50 yards wide and half a mile in length. No structural damage was observed.
Thunderstorm Wind, McLean
- When
- July 13, 2:29 PM CST
- Where
- McLean County, Bloomington Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.483, -88.917
Thunderstorm Wind, Vermilion
- When
- July 13, 2:35 PM CST to 2:55 PM CST
- Where
- Vermilion County, 1 mi N of Fithian
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $500,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.133, -87.867
A line of severe thunderstorms moved from northwest to southeast across Vermilion County. There was widespread tree and power line damage. Several small grain bins and barns were destroyed. In Oakwood, the roof of a truck stop was severely damaged. Several semis were blown over on I-74 near Oakwood and near Fithian. The drivers were uninjured.
Thunderstorm Wind, De Witt
- When
- July 13, 2:55 PM CST
- Where
- De Witt County, Farmer City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.250, -88.633
Several power lines and large tree limbs were blown down.
Thunderstorm Wind, Piatt
- When
- July 13, 2:57 PM CST to 3:15 PM CST
- Where
- Piatt County, 1 mi NW of Mansfield
- Measured
- 58 kt (67 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $800,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.233, -88.517
Numerous trees, tree limbs and power lines were blown down. Several fallen trees landed on homes causing minor to moderate damage. A grain elevator sustained minor damage. Also, a semi was blown over on I-74 near Mansfield. The driver sustained minor injuries.
Thunderstorm Wind, Champaign
- When
- July 13, 3:07 PM CST to 3:20 PM CST
- Where
- Champaign County, Mahomet
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- STORM CHASER
- Coordinates
- 40.200, -88.400
Numerous trees, tree limbs and power lines were blown down. Several trees landed on unoccupied cars damaging them. Also, a few homes sustained minor roof damage from fallen tree limbs.
Hail, Champaign
- When
- July 13, 3:07 PM CST
- Where
- Champaign County, Mahomet
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 40.200, -88.400
Thunderstorm Wind, Edgar
- When
- July 13, 3:10 PM CST to 3:25 PM CST
- Where
- Edgar County, Chrisman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.800, -87.667
Several trees, tree limbs and power lines were blown down between Chrisman and Paris.
Thunderstorm Wind, Douglas
- When
- July 13, 3:50 PM CST to 4:10 PM CST
- Where
- Douglas County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.783, -88.200
Numerous large tree limbs and several trees were blown down countywide. In Arthur, several tents were blown over at the fair. No injuries were reported.
Thunderstorm Wind, Edgar
- When
- July 13, 3:55 PM CST to 4:00 PM CST
- Where
- Edgar County, Chrisman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.800, -87.667
A second severe thunderstorm moved through blowing down a few more trees and power lines between Chrisman and Paris.
Flash Flood, Champaign
- When
- July 13, 4:00 PM CST to 4:45 PM CST
- Where
- Champaign County, Champaign
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Very heavy rain fell over a short amount of time causing street flooding in Champaign and Urbana.
Hail, Macon
- When
- July 13, 4:20 PM CST
- Where
- Macon County, 7 mi E of Maroa
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.033, -88.817
Thunderstorm Wind, Coles
- When
- July 13, 4:26 PM CST to 4:30 PM CST
- Where
- Coles County, Mattoon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.483, -88.367
Several trees, tree limbs and power lines were blown down.
Thunderstorm Wind, Crawford
- When
- July 13, 4:44 PM CST to 4:54 PM CST
- Where
- Crawford County, Robinson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.000, -87.733
Several trees, tree limbs and power lines were blown down. One tree fell onto the porch of a house in Robinson, damaging it.
Hail, Moultrie
- When
- July 13, 4:45 PM CST
- Where
- Moultrie County, 1 mi E of Sullivan
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.600, -88.600
Thunderstorm Wind, Coles
- When
- July 13, 4:47 PM CST to 4:57 PM CST
- Where
- Coles County, 3 mi SW of Humboldt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.567, -88.350
Several trees, tree limbs and power lines were blown down. One tree fell onto a house causing minor damage.
Hail, Coles
- When
- July 13, 4:50 PM CST to 5:00 PM CST
- Where
- Coles County, 4 mi N of Mattoon
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.533, -88.367
Thunderstorm Wind, Lawrence
- When
- July 13, 4:55 PM CST to 5:09 PM CST
- Where
- Lawrence County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.717, -87.683
Numerous trees, tree limbs and power lines were blown down. Several trees and power lines were blown down onto Illinois Route 33 closing the roadway until the debris could be cleared.
Thunderstorm Wind, Cumberland
- When
- July 13, 5:04 PM CST to 5:05 PM CST
- Where
- Cumberland County, Toledo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.267, -88.250
Several large tree limbs were blown down.
Hail, Crawford
- When
- July 13, 5:14 PM CST
- Where
- Crawford County, 5 mi W of Robinson
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.000, -87.833
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in South Carolina, July 13, 20041 death · 1 event
- Heat in Tennessee, July 13, 20041 death · 1 event
- Hail and Damaging Winds in Kentucky, July 13 to 14, 2004$960,000 · 1.75 in hail · 61 events
- Hail and Damaging Winds in Michigan, July 13, 20041 injured · $3.8 million · 2.75 in hail · 19 events
- Tornadoes and Flash Flood in Georgia, July 13 to 14, 20043 injured · $343,000 · F0 · 52 events
- Tornado and Hail in Wisconsin, July 13, 2004$1.6 million · F1 · 19 events
- Hail in Iowa, July 13, 2004$10 million · 1.75 in hail · 1 event
- Wildfire in California, July 13 to 16, 20047 injured · $520,000 · 1 event
- Hail and Damaging Winds in Kentucky, July 13, 2004$377,000 · 54 kt wind · 10 events
- Damaging Winds and High Wind in Indiana, July 13, 2004$97,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Michigan, July 13, 2004$180,000 · 1 in hail · 15 events
- Hail and Damaging Wind in Illinois, July 13, 2004$202,000 · 4 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412045, 5412046, 5412047, 5412048, 5412049, 5412123, 5412425, 5412124, 5412125, 5412126, 5412127, 5412128, 5412130, 5412132, 5412131, 5412134, 5412129, 5412133, 5412135, 5412422, 5412420, 5412215, 5412421, 5412423, 5412136, 5412424.